Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Dizziness and nausea while sleeping post impacted wisdom teeth removal. Could it be inner ear problem?

My 19 year old daughter had 4 impacted wisdom teeth removed approx. 47 hours ago. She first had a slight allergic reaction to the antibiotic she was prescribed. Was given Benedryl and is no longer taking the antibiotic. A mouth rinse was prescribed instead of anitbiotic. Ice packs were used as instructed for the first 24 hours. Fluids and adjustment back to solid foods has been accompanied by nausea. She just explained to me that when she is sleeping she feels dizzy and nauseous. She has not been able to sleep for more than a few hours at a time due to the pain and dizziness and nausea. We have stopped using the pain medication that was prescribed as one of it s side effects was nausea. Aleve has been taken for pain. The dizziness while laying down has us questioning is she might have some kind of inner ear problem as a result of the surgery.
Asked On : Fri, 11 Jan 2013
Answers:  4 Views:  188
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Dentist 's  Response
hello and welcome,

dizziness and nausea usually occurs after impacted wisdom tooth extraction.

this can be associated with side effect of medicines you are taking.

take betadine/warm saline rinses to gargle.

visit your dentist to replace the medicines prescribed to you.dentist will prescribe antacids and antiemetics for this.

maintain good oral hygiene.

regards

dr.bindiya
Answered: Thu, 17 Jan 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response
Hi,

Thanks for asking the query,

Dizziness and nausea are common side effects after extraction, you dont worry about the symptoms about the symptoms as they will subside after sometime.

It can also be due to the use of antibiotics and analgesics prescribed to you.
Take complete rest follow the post extraction instructions properly.
Take an antiemetic drug along with antacid and analgesics.
Take lukewarm saline gargles, antiseptic mouthrinses.
Maintain a good oral hygiene.

Hope this helps out.

Regards...
Answered: Mon, 6 May 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response
Hi,

Thanks for asking the query,

Dizziness and nausea are common side effects after extraction, you dont worry about the symptoms about the symptoms as they will subside after sometime.

It can also be due to the use of antibiotics and analgesics prescribed to you.
Take complete rest follow the post extraction instructions properly.
Take an antiemetic drug along with antacid and analgesics.
Take lukewarm saline gargles, antiseptic mouthrinses.
Maintain a good oral hygiene.

Hope this helps out.

Regards...
Answered: Mon, 6 May 2013
I find this answer helpful
Dentist Dr. Farah Hussain's  Response
hello there, inner ear infection is very rare and cannot be associated with dental surgery. Dizziness and nausea can be a side affect of the local anesthetic solutions used for surgery. since your daughter is on liquid foods she may feel weak and might have suffered with hyperacidity which leads to nausea and dizziness. so you can give her antacids and antiemetic in combination with analgesics. i hope that helps you. wishing her quick recovery.
Answered: Tue, 15 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor